Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 17, 2013, 5:07 AM EST for Dare County, Hyde County, Tyrrell County, North Carolina. It took effect at Jan 17, 2013, 7:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2013, 5:07 AM EST (10:07 UTC)
- In effect from
- Jan 17, 2013, 7:00 PM EST
- Expired
- Jan 18, 2013, 6:22 AM EST
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS72 KMHX 171007 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 507 AM EST THU JAN 17 2013 ...STRONG NORTHERLY WINDS EXPECTED TONIGHT INTO FRIDAY... .A LOW PRESSURE SYSTEM WILL DEVELOP TODAY AND MOVE ALONG THE NORTH CAROLINA COAST TONIGHT INTO EARLY FRIDAY. STRONG NORTHERLY WINDS WILL DEVELOP TONIGHT AND CONTINUE INTO FRIDAY. NCZ103-104-172100- /O.NEW.KMHX.WI.Y.0001.130118T0000Z-130118T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 507 AM EST THU JAN 17 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...TONIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-172100- /O.NEW.KMHX.WI.Y.0001.130118T0000Z-130118T2100Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 507 AM EST THU JAN 17 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * LOCATION...DOWNEAST CARTERET COUNTY. * TIMING...TONIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
732 WWUS72 KMHX 172058 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 PM EST THU JAN 17 2013 ...STRONG NORTHERLY WINDS EXPECTED TONIGHT INTO FRIDAY... .A LOW PRESSURE SYSTEM WILL DEVELOP TODAY AND MOVE ALONG THE NORTH CAROLINA COAST TONIGHT INTO EARLY FRIDAY. STRONG NORTHERLY WINDS WILL DEVELOP TONIGHT AND CONTINUE INTO FRIDAY. NCZ103-104-181000- /O.CON.KMHX.WI.Y.0001.130118T0000Z-130118T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 358 PM EST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THIS EVENING INTO FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-181000- /O.CON.KMHX.WI.Y.0001.130118T0000Z-130118T2100Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 358 PM EST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 35 MPH. * LOCATION...DOWNEAST CARTERET COUNTY. * TIMING...THIS EVENING INTO FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
199 WWUS72 KMHX 172114 CCA NPWMHX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 PM EST THU JAN 17 2013 ...STRONG NORTHERLY WINDS EXPECTED TONIGHT INTO FRIDAY... .AS A DEVELOPING LOW PRESSURE SYSTEM MOVES OFF OF THE NORTH CAROLINA COAST TONIGHT INTO EARLY FRIDAY...STRONG NORTHERLY WINDS WILL DEVELOP OVER COASTAL NORTH CAROLINA THIS EVENING AND CONTINUE INTO FRIDAY. NCZ103-104-181030- /O.CON.KMHX.WI.Y.0001.130118T0000Z-130118T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 411 PM EST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THIS EVENING INTO FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-181030- /O.CON.KMHX.WI.Y.0001.130118T0000Z-130118T2100Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 411 PM EST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 35 MPH. * LOCATION...DOWNEAST CARTERET COUNTY. * TIMING...THIS EVENING INTO FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
865 WWUS72 KMHX 180230 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 930 PM EST THU JAN 17 2013 ...STRONG NORTHERLY WINDS EXPECTED TONIGHT INTO FRIDAY... .AS A DEVELOPING LOW PRESSURE SYSTEM MOVES OFF OF THE NORTH CAROLINA COAST TONIGHT INTO EARLY FRIDAY...STRONG NORTHERLY WINDS WILL DEVELOP OVER COASTAL NORTH CAROLINA THIS EVENING AND CONTINUE INTO FRIDAY. NCZ103-104-180900- /O.UPG.KMHX.WI.Y.0001.000000T0000Z-130118T2100Z/ /O.NEW.KMHX.HW.W.0001.130118T0230Z-130118T0900Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 930 PM EST THU JAN 17 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 35 TO 45 MPH WITH GUSTS UP TO 58 MPH. * TIMING...TONIGHT INTO FRIDAY AFTERNOON. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NCZ046-047-081-180915- /O.EXA.KMHX.WI.Y.0001.000000T0000Z-130118T2100Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE- INCLUDING THE CITY OF...COLUMBIA 930 PM EST THU JAN 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST FRIDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TONIGHT INTO FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-180915- /O.CON.KMHX.WI.Y.0001.000000T0000Z-130118T2100Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 930 PM EST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATION...DOWNEAST CARTERET COUNTY. * TIMING...TONIGHT INTO FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
633 WWUS72 KMHX 180719 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 219 AM EST FRI JAN 18 2013 ...STRONG NORTHERLY WINDS EXPECTED THROUGH THIS MORNING... .LOW PRESSURE OFF THE OUTER BANKS WILL MOVE QUICKLY NORTHEAST AWAY FROM THE REGION. GUSTY NORTH WINDS WILL CONTINUE ALONG THE COAST THIS MORNING. NCZ103-104-181500- /O.CAN.KMHX.HW.W.0001.000000T0000Z-130118T0900Z/ /O.EXB.KMHX.WI.Y.0001.000000T0000Z-130118T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 219 AM EST FRI JAN 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ046-047-081-180830- /O.CAN.KMHX.WI.Y.0001.000000T0000Z-130118T2100Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE- INCLUDING THE CITY OF...COLUMBIA 219 AM EST FRI JAN 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS ARE MOVING TO THE EAST AS LOW PRESSURE MOVES AWAY FROM THE REGION.. $$ NCZ095-181500- /O.EXT.KMHX.WI.Y.0001.000000T0000Z-130118T1500Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 219 AM EST FRI JAN 18 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * LOCATION...DOWN EAST CARTERET COUNTY. * TIMING...THROUGH MID TO LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
702 WWUS72 KMHX 181122 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 622 AM EST FRI JAN 18 2013 NCZ095-103-104-181230- /O.CAN.KMHX.WI.Y.0001.000000T0000Z-130118T1500Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 622 AM EST FRI JAN 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS HAVE SHIFTED OFFSHORE THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 17, 4:22 AM EST, 45 minutes earlier.
Area forecast discussion, Jan 17, 4:22 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 AM EST THU JAN 17 2013
.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA TODAY AND STALL JUST TO
THE SOUTH BY EVENING. STRONG LOW PRESSURE WILL FORM ON THE FRONT AND
PASS OVER OR JUST SOUTH OF THE AREA THURSDAY EVENING. HIGH PRESSURE
WILL BUILD IN FRIDAY AND SATURDAY. A DRY COLD FRONT WILL PUSH ACROSS
THE AREA SUNDAY FOLLOWED BY ANOTHER DRY COLD FRONT PUSHING THROUGH
MONDAY NIGHT...WHICH WILL USHER IN SOME OF THE COLDEST AIR OF THE
SEASON FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /TODAY/...
AS OF 330 AM THU...BNDRY STALLED OVER NRN SECTIONS WILL PUSH S AS
COLD FRONT THIS MORNING...STALLING JUST S OF AREA BY EVENING. RAIN
CHANCES WILL INCREASE FROM NW TO SE DURING THE DAY AS ISENT LIFT
INCREASES IN WAKE OF FRONT AND AS DEVELOPING SFC LOW APPROACHES FROM
SW. CONTINUED PREVIOUS FCST TREND OF LOW CHC POPS THIS MORNING
INCREASING TO CATEGORICALY BY LATE AFTN. ANOTHER DIFFICULT TEMP FCST
WITH BNDRY PUSHING S DURING THE DAY. NRN SECTIONS LIKELY TO SEE
LITTLE IF ANY WARMING DURING DAY...WITH HIGHS HELD TO LOWER 50S. SRN
SECTIONS MAY WARM TO MID 60S BEFORE FRONT PUSHES THROUGH.
&&
.SHORT TERM /TONIGHT/...
AS OF 330 AM THU...GENERAL MODEL CONSENSUS LEADS TO INCREASED
CONFIDENCE IN COASTAL LOW TRACKING ACROSS JUST S OF AREA THIS
EVENING...INTENSIFYING AS IT MOVES E-NE OF AREA OVERNIGHT. TYPICAL
MYRIAD FCST ISSUES FOR AREA LEADING TO MULTIPLE HAZARD PRODUCT
ISSUANCES. STRONG DYNAMICAL COOLING WITH UPR LOW CORE MOVING ACROSS
EXPECTED TO LEAD TO PERIOD OF ACCUMULATING SNOW OVER CLIMO FAVORED
NW SECTIONS...GREENE-PITT-MARTIN COUTIES. WARM ANTECEDENT CONDITIONS
WILL LIMIT ACCUMULATION BUT COULD SEE ENOUGH OF A QUICK BURST TO
PRODUCE 1/2 TO ONE INCH...AND POSTED ADVISORY PER COORD WITH
SURROUNDING OFFICES. REST OF AREA INLAND OF S COAST AND SRN OBX
COULD ALSO SEE RAIN MIX WITH SNOW OR PERIOD OF LIGHT SNOW...BUT
ACCUMULATIONS THERE EXPECTED TO BE LESS THAN HALF INCH. STORNG WINDS
WILL DEVELOP ALONG COAST AND WIND ADVISORY POSTED FOR OUTER BANKS
AND CARTERET COUNTY. SEE BELOW FOR TIDES/COASTAL FLOODING SECTION.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 320 AM THU...LOW PRESSURE WILL QUICKLY MOVE NE OFF THE MID-
ATLANTIC AND NE COAST FRI. EXPECT ALL PRECIP TO HAVE ENDED BY
FRIDAY MORNING...WITH SKIES SLOWLY CLEARING AS HIGH PRESSURE
BUILDS IN FROM THE WEST. GUSTY NLY WINDS WILL CONTINUE ALONG THE
COAST THROUGH EARLY AFTERNOON. LOW LEVEL THICKNESS VALUES AND NLY
WINDS SUPPORT HIGH TEMPS IN THE LOWER TO MID 40S FRI. COLD NIGHT
EXPECTED FRI NIGHT INTO SAT MORNING WITH GOOD RADIATIONAL COOLING
CONDITIONS...LOW TEMPS LIKELY IN THE L/M20S FOR INLAND AREAS AND
L/M30S FOR THE OUTER BANKS. SOME MODERATION OF THE AIRMASS
EXPECTED SAT AND SUN WITH HIGHS IN THE L/U50S. THE FIRST IN SERIES
OF DRY ARCTIC FRONTAL PASSAGES PUSH THROUGH THE REGION LATE SUNDAY
WILL BEGIN TO DROP TEMPS AND HIGHS MONDAY EXPECTED IN THE L/M50S
ANOTHER CLIPPER FRONT WILL CROSS EARLY TUE WITH HIGHS ONLY GETTING
INTO THE M/U40S. A FINAL CLIPPER SYSTEM EXPECTED TO PUSH TROUGH
LATE WED. THERE IS SOME DISAGREEMENT WITH LOW LEVEL THICKNESSES
WED AS GFS HAS STRONGER RETURN FLOW AHEAD OF THE COLD FRONT BUT IF
12Z ECMWF VERIFIES HIGHS WILL STRUGGLE TO REACH 40 IN SOME INLAND
LOCATIONS.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 06Z FRIDAY/...
AS OF 1230 AM THURSDAY...IFR CONDITIONS HAVE DEVELOPED AT KEWN AND
KOAJ PAST HOUR AND OBS INDICATE LOWERING CONDITIONS AT KPGV AND KISO
AS WELL. THUS EXPECT WDSPRD IFR CONDITIONS BY 09Z AND LIKELY TO
CONTINUE THROUGH TAF PERIOD ALL SITES. CURRENT STALLED FRONTAL BNDRY
FCST TO PUSH BACK S OF KOAJ BY 12Z AND REMAIN THERE REST OF PERIOD
WITH WIDESPRD RAIN DEVELOPING THIS AFTN THROUGH EVENING. NE WINDS
WILL INCREASE TO AROUND 15 KT THIS EVENING AS SFC LOW PRES MOVES
ACROSS S AND SE OF AREA.
LONG TERM /06Z FRIDAY THROUGH MONDAY/...
AS OF 315 AM THU...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH
THE PERIOD.
&&
.MARINE...
SHORT TERM /TONIGHT AND THURSDAY/...
AS OF 330 AM THU...INCREASING NE WINDS EXPECTED TO SPREAD N TO S
ALONG COAST TODAY AS COLD FRONT PUSHES S ACROSS AREA...AND LOW PRES
APPROACHES FROM SW. LOW FCST TO TRACK JUST S OF AREA THIS
EVENING...AND INTENSITY AS IT MOVES N-NE OF AREA OVERNIGHT. NAM/GFS
BLEND IN AGREEMENT WITH PREVIOUS FCST AND UPGRADED GALE WATCH TO
GALE WARNING FOR ALL WATERS STARTING THIS EVENING AND CONTINUING
INTO FRIDAY.
ONLY MINOR CHANGES TO PREVIOUS FCST SEAS. HEIGHTS WILL BUILD TO 6-8
FT BY THIS EVENING WITH INCREASING NE WINDS...AND REACH 10-12 FT
OVER OUTER PORTIONS OF NRN AND CENTRAL WATERS BY LATE TONIGHT.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 320 AM THU...LOW PRESSURE AREA WILL QUICKLY MOVE NE OFF THE
MID-ATLANTIC/NE COAST FRIDAY. GALE FORCE CONDITIONS WILL LIKELY
CONTINUE THROUGH MID FRIDAY MORNING/EARLY AFTERNOON. SEAS WILL
PEAK AT 6-12FT FRI MORNING...HIGHEST NORTH OF HATTERAS. WINDS AND
SEAS WILL GRADUALLY SUBSIDE FRI AFTERNOON AND EVENING AS HIGH
PRESSURE BUILDS IN FROM THE W...WITH CONDITIONS DROPPING BELOW SCA
CRITERIA FRI NIGHT. HIGH PRESSURE WILL BE CENTERED OVER THE AREA
SAT WITH LIGHT WINDS AND SEAS 2-4FT. THEN THE FIRST OF A SERIES OF
ARCTIC FRONTS PUSHES THROUGH THE WATERS SUN BRINGING INCREASING
W/NWLY FLOW AND COULD SEE MINIMAL SCA WINDS SUNDAY AND SEAS
BUILDING TO 3-5 FT. ANOTHER FRONT WILL LIKELY MOVE THROUGH THE
WATERS MON NIGHT.
&&
.TIDES/COASTAL FLOODING...
AS OF 315 AM THU...THE WIND EVENT IS EXPECTED TO PERSIST 12-18 HRS
TONIGHT INTO FRI...WHICH WILL LIKELY BRING MINOR WATER LEVEL RISES
FOR AREAS ALONG THE SOUTHERN PAMLICO SOUND THAT ARE USUALLY
SUSCEPTIBLE TO STRONG NORTHERLY WINDS. WILL ISSUE COASTAL FLOOD
ADVISORY FOR CARTERET/OBX HYDE AND DARE COUNTIES FOR MINOR
SOUNDSIDE FLOODING...GENERALLY 1-3FT. MAINLY FROM DOWNEAST
CARTERET TO BUXTON/FRISCO AREA. ANOTHER CONCERN WILL BE TO AREAS
VULNERABLE TO OCEAN OVERWASH ALONG OCEANSIDE OBX...SUCH AS THE
S-CURVES. LUCKILY WE ARE IN A RELATIVELY LOW ASTRONOMICAL TIDE
CYCLE WITH A QUARTER MOON ON FRI. HAVE ISSUED HIGH SURF FOR OBX
DARE...MAINLY NORTH OF HATTERAS THROUGH FRI AFTERNOON.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY FOR
NCZ095-103-104.
COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY FOR NCZ095-103-104.
HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY
FOR NCZ103.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST
FRIDAY FOR NCZ029-044-079.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY FOR
AMZ130-135-156-158.
GALE WARNING FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY FOR
AMZ150-152-154.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...CQD
AVIATION...JBM/CQD
MARINE...JBM/CQD
TIDES/COASTAL FLOODING...SK/CQDHazardous weather outlook, Jan 16, 7:43 AM EST, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 743 AM EST WED JAN 16 2013 NCZ029-044>047-079>081-090>095-098-103-104-171245- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 743 AM EST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE SOUTH OF THE AREA THURSDAY AND THURSDAY NIGHT IMPACTING EASTERN NORTH CAROLINA INTO FRIDAY. COASTAL AREAS WILL SEE MODERATE TO STRONG NORTHERLY WINDS THURSDAY NIGHT. MINOR WATER LEVEL RISES WILL BE POSSIBLE FOR AREAS ALONG THE SOUTHERN PAMLICO SOUND. OCEAN OVERWASH WILL ALSO BE POSSIBLE FOR THE OUTER BANKS...MAINLY NORTH OF CAPE HATTERAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 4:25 AM EST | Coastal Flood Advisory | MHX | 29 hr | |
| Jan 17, 4:25 AM EST | High Surf Advisory | MHX | 32 hr | |
| Jan 17, 5:04 AM EST | Winter Weather Advisory | MHX | Beaufort, Duplin, Greene, Lenoir, Martin, Pitt and 1 more | 21 hr |
| Jan 17, 5:50 AM EST | Gale Warning | MHX | 28 hr |
Nearby
Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.